Jump to content
CrazyBoards.org

Recommended Posts

 

I'm currently in the midst of a mixed episode. Its really wearing me down; I haven't ever had severe mixed symptomology in the past, more of what my doctor would call "agitated depressions". This is most definitely not that. This is full-blown mixed-as-hell torture.

 

I called my doctor and she said to d/c my Abilify (we think it was the cause/is at too low of a dose to be helping; this was a long time coming) and schedule a sooner appointment with her. She offered no other medication advice over the phone (she usually does). I felt crushed after that call.

 

Before Abilify, I had been on Risperdal. She deemed it didn't work when a mere 0.5 mg didn't do the trick. But I really want to explore a higher dose to see if it might cause any positive changes for me. Does anyone have experience with either drug? I've never tried Invega but would be interested to see if it would be more beneficial than Risperdal.

 

PS - I currently take 1,000 mg of Depakote ER; these seem to be breakthrough symptoms (and my level is only 63 ug/ml). I know I have room to go up, and I think I might do so. I know thats a no-no, but she gives me wiggle-room. I just know during our appointment she is going to stick to the AAP route, and I want to gather some info on these two drugs to be prepared.

 

I'm really sorry about how long this post is.

Link to comment
Share on other sites

Risperdal worked very well for my depression the first time I took it. It enabled me to get my life back on track and start planning for the future. Unfortunately, I made the mistake of going off it. The second time I took it about 3 years ago, it didn't do anything.

  • Like 1
Link to comment
Share on other sites

Risperidone has helped me with depression, it doesn't cure it but it has cut it in half. It's also aided me in my battle against anxiety. My doctor and my care worker isn't too sure if I have psychosis or if it's just sensory problems brought on by autism but it's had a positive effect on delusional thoughts and hearing voices in my head. I've only ever needed a low dose.

It's a good drug, of course it's subjective so it might not work for you but I barely get any side effects. It's a little harder to get up in the morning and occasionally I can have a really tiresome day if I'm not doing anything. The first few weeks I had problems with cravings but it wore off soon enough. 

  • Like 1
Link to comment
Share on other sites

Thanks for your replies. I met with psychiatrist today (requested an emergency appointment). She added short-term Zyprexa/Prozac combo, temporarily pulled my stimulant and super low dose Seroquel, and wants to meet with me again in two weeks to discuss initiating a Lamictal taper.

Edited by mjs190
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...